Format

Send to

Choose Destination
See comment in PubMed Commons below
J Psychopharmacol. 1999;13(2):193-5.

An acute ischaemic event associated with the use of venlafaxine: a case report and proposed pathophysiological mechanisms.

Author information

1
Abarbanel Mental Health Centre, Rabin Medical Centre-Beilinson Campus, Petah-Tikva, Israel. ilyarez@netvision.net.il

Abstract

Venlafaxine, a structurally novel antidepressant, belongs to a new generation of antidepressants--the serotonin/noradrenaline reuptake inhibitors. In clinical trials, venlafaxine was found safe and effective in most patients. However, significant changes in vital signs (hyper- and hypotension) and cardiac conduction abnormalities were observed in a few patients, notably in elderly patients. We present a case of an elderly woman with a pre-existing history of ischaemic heart disease, who was treated with venlafaxine, and developed acute myocardial ischaemia within the first week of treatment. This is the first report of a possible association between an acute cardiovascular event and venlafaxine. The association of venlafaxine treatment with ischaemic events could be explained by its unique pharmacological and haemodynamic properties.

PMID:
10475726
DOI:
10.1177/026988119901300212
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center